Alert archive / North Dakota / Freeze Warnings in 2017
Freeze Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this freeze warning at Oct 3, 2017, 2:04 AM MDT for 7 counties in North Dakota. It took effect at Oct 4, 2017, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2017, 2:04 AM MDT (08:04 UTC)
- In effect from
- Oct 4, 2017, 12:00 AM MDT
- Expired
- Oct 4, 2017, 9:05 AM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864 WWUS73 KBIS 030804 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 304 AM CDT Tue Oct 3 2017 NDZ031>033-040-041-043-044-031615- /O.NEW.KBIS.FZ.W.0003.171004T0600Z-171004T1600Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 204 AM MDT Tue Oct 3 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT WEDNESDAY... The National Weather Service in Bismarck has issued a Freeze Warning, which is in effect from midnight tonight to 10 AM MDT Wednesday. * TEMPERATURE...Lows in the upper 20s to near 30. * IMPACTS...Crops and sensitive vegetation will be severely damaged or killed if protective measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ck
5 follow-up statements
588 WWUS73 KBIS 031944 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 244 PM CDT Tue Oct 3 2017 NDZ031>033-040-041-043-044-040345- /O.CON.KBIS.FZ.W.0003.171004T0600Z-171004T1600Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 144 PM MDT Tue Oct 3 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT WEDNESDAY... * TEMPERATURE...Lows in the upper 20s to near 30. * IMPACTS...Crops and sensitive vegetation will be severely damaged or killed if protective measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Heinert
431 WWUS73 KBIS 040231 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 931 PM CDT Tue Oct 3 2017 NDZ031>033-040-041-043-044-041045- /O.CON.KBIS.FZ.W.0003.171004T0600Z-171004T1600Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 831 PM MDT Tue Oct 3 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT WEDNESDAY... * TEMPERATURE...Lows in the upper 20s to near 30. * IMPACTS...Crops and sensitive vegetation will be severely damaged or killed if protective measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ waa
066 WWUS73 KBIS 040416 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1116 PM CDT Tue Oct 3 2017 NDZ031>033-040-041-043-044-041230- /O.CON.KBIS.FZ.W.0003.171004T0600Z-171004T1600Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 1016 PM MDT Tue Oct 3 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT WEDNESDAY... * TEMPERATURE...Lows in the upper 20s to near 30. * IMPACTS...Crops and sensitive vegetation will be severely damaged or killed if protective measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
814 WWUS73 KBIS 040755 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 255 AM CDT Wed Oct 4 2017 NDZ031>033-040-041-043-044-041600- /O.CON.KBIS.FZ.W.0003.000000T0000Z-171004T1600Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 155 AM MDT Wed Oct 4 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * TEMPERATURE...Upper 20s to near 30. * IMPACTS...Crops and sensitive vegetation will be severely damaged or killed if protective measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ck
617 WWUS73 KBIS 041505 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1005 AM CDT Wed Oct 4 2017 NDZ031>033-040-041-043-044-041615- /O.CAN.KBIS.FZ.W.0003.000000T0000Z-171004T1600Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 905 AM MDT Wed Oct 4 2017 ...FREEZE WARNING WILL BE ALLOWED TO EXPIRE... Temperatures have warmed over southwest North Dakota to above freezing. Therefore the National Weather Service will allow the freeze warning to expire. $$ NH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Oct 3, 1:47 AM MDT, 17 minutes earlier.
Area forecast discussion, Oct 3, 1:47 AM MDT, 17 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 247 AM CDT Tue Oct 3 2017 .SHORT TERM...(Today and tonight) Issued at 228 AM CDT Tue Oct 3 2017 The main concerns in the Short Term are precipitation chances today, then the potential for freezing temperatures southwest tonight. Early morning radar mosaic shows two main areas of precipitation. One is across South Dakota, moving northeast towards south central and southeast North Dakota. The other across eastern Montana, moving gradually eastward. Both areas should make progress east today as an H5 low moves slowly across the Northern Plains. There will likely be a dry slot in central portions of the state, and have reflected that in the pops today. Forecast soundings suggest the potential for a rain/snow mix in the west this morning, but all rain in eastern parts of the forecast area. Precipitation ends tonight with surface high pressure migrating from eastern Montana into the western Dakotas. Looking at guidance temperatures for tonight, the general consensus is southwest parts of the state should fall into the mid 20s to lower 30s. After collaboration with neighboring offices, have opted to issue a Freeze Warning for tonight into Wednesday morning. LONG TERM...(Wednesday through Monday) Issued at 228 AM CDT Tue Oct 3 2017 In the long term, some moderation in temperatures will occur initially with readings generally staying above freezing into the weekend. Another chance of rain arrives Thursday into Friday, though there has been a southward trend to that system's track. A northern stream wave pushes a cold front across the region this weekend with windy conditions expected behind the front. This will also usher cooler temperatures back into the region for next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 228 AM CDT Tue Oct 3 2017 An upper level low moving across the region will bring a chance of showers tonight into Tuesday. The best rain chances will be in western and eastern North Dakota, with lesser chances central. VFR ceilings to start the TAF period will degrade in the west, with MVFR and maybe even IFR ceilings possible Tuesday morning. Will carry VCSH for the chance of showers, with even a little snow possibly mixing in west. && .BIS WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 10 AM MDT Wednesday for NDZ031>033-040-041-043-044. && SHORT TERM...CK LONG TERM...CK AVIATION...CK
Hazardous weather outlook, Oct 2, 10:23 PM MDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1123 PM CDT Mon Oct 2 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040430- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1123 PM CDT Mon Oct 2 2017 /1023 PM MDT Mon Oct 2 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Freeze Warnings in North Dakota, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.